Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had diarrhoea, chest pain, high temperature. Took medicines, diarrhoea persists. Dark brown in colour. Reason?

Dear Dr, I had diarrhea last tuesday all day long. The day after my diarrhea was better but I woke up with chest pain and high temperature and went to the hospital, where I got diagnosed with bacterial infection of the airways (The doctor said it s not Pneumonia but almost ). I was prescribed Clarithromycin 500 mg - twice a day and Co-amoxiclav 500/125 mg 3 times a day. While I feel like my chest got better and I no longer have high temperature, my diarrhea got worst and the episodes of diarrhea increased (more than 6 in 24h, sometimes twice an hour). Also the color changed from light brown to a very dark brown since yesterday night and it is still really dark today. Could you please advice on what to do?What is the diarrhea due to? Thanks in advance Serena
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Your diarrhea is most probably caused by antibiotics therapy. For proper intestines function we do have regular intestines bacteria which do protect intestines from pathologic bacteria to grow. When using antibiotics it affects also this good bacteria so the bad onces can grow and cause diarrhea.
Moreover, dark stools (usually black) can be caused by bleeding from stomach or duodenum.
It is advisable for you to have full blood work and if low hemoglobin, upper GI endoscopy should be performed.
If the bleeding is ruled out, you can start dealing with diarrhea. To do that you should use probiotics and ask your doctor about Rifaximine therapy.

Hope this will help.
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor